It is currently Tue Aug 22, 2017 5:09 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
 Post subject: Hot flashes
PostPosted: Sun Sep 28, 2014 6:10 pm 
Offline
New Poster
New Poster

Joined: Sun Sep 28, 2014 5:16 pm
Posts: 3
I've been on subs for cpl yrs now and it's really been a great med for me.Worst side effect for me is hot flashes,bad enough to where I'm thinking of stopping medication.i don't see anyone else noting hot flashes in side effects.??? I'm on 16 Mgs a day,I'm 44 yrs old ,male ,very active generally very healthy.anyone have any ideas.


Top
 Profile  
 
 Post subject: Re: Hot flashes
PostPosted: Sun Sep 28, 2014 6:44 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
I have hot flashes, and sweats also. I had them before my sub treatment, due to my hysterectomy and subsequent immediate menopause, but they have become more pronounced since taking bupe. It's not particularly bothersome to me though, as the alternative, imo, is much worse, and other people with potentially fatal illnesses taking meds deal with far worse side effects from their treatments.
To help deal, I dress in layers that can easily be removed, should I get too hot and sweaty, I keep a fan next to my bed that I can turn on if I need to. I've also found that applying a cool compress to the back of my neck when I feel a flash coming on, helps to stop it more quickly, a tip I read from Dr. Junig,our forum's founder. I don't know if you found any of this helpful,or if you've already tried any of these things, but I wanted you to know that your side effect isn't isolated...I hope others come along with some advice or wisdom for you. More than that, I hope that since you've done well on sub, that you'll be able to resolve this issue without having to discontinue your treatment. Also meant to ask, have you tried lowering your dose a bit to see if that helps? Some people find that lowering their dose helps alleviate side effects. Best of luck.

And where are my manners? ..... WELCOME to the forum, jrock!

Lizzie


Top
 Profile  
 
 Post subject: Re: Hot flashes
PostPosted: Sun Sep 28, 2014 8:18 pm 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1316
OK, hot flashes... Well, ya I get something like this.
Not to often though. And yes, as Liz said maybe drop the dose if ya can. Cool compress too if possible when flash comes on.
I'm almost 4 years into this at 6mgs a day. By between 6/4mgs for over a year an side effects will a day did drop for me.
Welcome to Suboxforum..


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Hot flashes
PostPosted: Mon Sep 29, 2014 8:40 am 
Offline
New Poster
New Poster

Joined: Sun Sep 28, 2014 5:16 pm
Posts: 3
Thank you for info.defn betr than alternative.I am better when I lower dose also taking meds at same time everyday helps.i find this med has helped tremendously with depression too.again thank you both.jason.


Top
 Profile  
 
 Post subject: Re: Hot flashes
PostPosted: Mon Sep 29, 2014 9:29 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
You're quite welcome Jason. Btw, I've also heard quite a few others say that sub has been incredibly helpful with their depression. From what I understand, an antidepressant containing buprenorphine is currently being developed and studied by a company called, I believe, alkermes? (Sp?), although I've no idea what phase it's in, or whether or not it'll be approved, or when, but it does sound promising for those of us who suffer from depression as well as addiction. I'm rambling, lol... But anyway, so yea if a lower dose is effective for you and reduces those hot flashes, that's great! I'm hoping for continued success for you:)


Top
 Profile  
 
 Post subject: Re: Hot flashes
PostPosted: Wed Jun 17, 2015 4:45 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 17, 2015 4:30 pm
Posts: 2
Hello I am new to this board. I have been taking Suboxone for about 3 years now after being addicted pain medication like hydromorphone for many years. For the most part is has worked very well. For a while I was taking 3 doses a day, 8mg per dose. I have gradually cut that back. I had gotten as low as 4mg per day total, but that did not seem to be enough so now I am back to one 8mg strip per day.

One of the main side effects that I have is Hot Flashes. When I was only taking 4mg per day, these were not nearly so bad. But even at only 8mg per day, they are almost unbearable. I used to feel like people thought I was high at work because I would be sweating so badly. When I get hot like that I also get nauseated and I just feel terrible until I can set in front of a fan or something and get cooled off.

I was surprised to see that not many people on this forum have complained about being hot, if anything more people seem to be having chills. I have considered that the hot flashes might be part of a hormone imbalance because I am a 38 year old female, but they never seem to occur until after i have taken the medication, and on some days I do not take the medicine at all, I do not have the hot flashes.

I see that this is an old thread, but I was wondering if anyone had any new input on this subject.


Top
 Profile  
 
 Post subject: Re: Hot flashes
PostPosted: Wed Jun 17, 2015 5:01 pm 
Offline
6 Months or More
6 Months or More

Joined: Thu Feb 19, 2015 6:44 pm
Posts: 294
Location: Southern Ohio
Hey cricket,
Welcome to the site.
Yes, I have hot flashes all the time. I sweat so bad at times. It doesn't take much to set it off and then I am soaked with sweat. It is just a side affect of opiates in general I thought.
Why don't you start your own thread and tell us more about yourself. You will get more responses.
Welcome to the forum
Happy


Top
 Profile  
 
 Post subject: Re: Hot flashes
PostPosted: Wed Jun 17, 2015 5:20 pm 
Offline
New Poster
New Poster

Joined: Sun Sep 28, 2014 5:16 pm
Posts: 3
Yeah it's crazy but when u take the dose it defn triggers a hot flash and makes me feel like I have to pee.ive been dealing with this for so long now it's old hat .just being honest but I was worried abt prostate problems also but it's just due to meds ,I checked.good luck to you all,Jason .


Top
 Profile  
 
 Post subject: Re: Hot flashes
PostPosted: Wed Jun 17, 2015 5:48 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
Well cricket u sound a lot like me lol. I'm ur age, been on sub for almost four years, and I am on 8 mg also..... :) I also thought my issues with hot flashes were from my age and possibly entering the wonderful world of menopause. But actually I'm pretty convinced that it's the suboxone. It's definitely a side effect that hasn't went away with time. If I do the tiniest bit of physical activity, I'm on sweaty overload. I also just get so hot for no reason at all. When I first started sub, it was very hard to get used to but now I'm used to just dealing with it and know it'll eventually pass. It does suck to be a sweaty mess though. And don't even get me started on how it effects my makeup lol.

Welcome to the forum cricket!! This is such a wonderful place for ppl like us.

_________________
Jennifer


Top
 Profile  
 
   
 Post subject: Re: Hot flashes
PostPosted: Wed Jun 17, 2015 5:57 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 17, 2015 4:30 pm
Posts: 2
Thank all of you for your responses! Glad to know i'm not the only one having this problem. Although considering how things were before I started taking Suboxone, hot flashes are hardly a reason to complain. At this point, I'm certain it is the medication, and not a symptom of hormones or something else. I have a few other side affects as well, but all in all, i'm willing to put up with them for the benefit of staying clean. Thanks again for these replies, I may start another thread like someone suggested.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group